Abstract and Applied Analysis

Stability of a Functional Equation Deriving from Cubic and Quartic Functions

M. Eshaghi Gordji, A. Ebadian, and S. Zolfaghari

Full-text: Open access

Abstract

We obtain the general solution and the generalized Ulam-Hyers stability of the cubic and quartic functional equation 4 ( f ( 3 x + y ) + f ( 3 x y ) ) = 12 ( f ( x + y ) + f ( x y ) ) + 12 ( f ( 2 x + y ) + f ( 2 x y ) ) 8 f ( y ) 192 f ( x ) + f ( 2 y ) + 30 f ( 2 x ) .

Article information

Source
Abstr. Appl. Anal., Volume 2008 (2008), Article ID 801904, 17 pages.

Dates
First available in Project Euclid: 10 February 2009

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1234299005

Digital Object Identifier
doi:10.1155/2008/801904

Mathematical Reviews number (MathSciNet)
MR2475783

Zentralblatt MATH identifier
1160.39334

Citation

Gordji, M. Eshaghi; Ebadian, A.; Zolfaghari, S. Stability of a Functional Equation Deriving from Cubic and Quartic Functions. Abstr. Appl. Anal. 2008 (2008), Article ID 801904, 17 pages. doi:10.1155/2008/801904. https://projecteuclid.org/euclid.aaa/1234299005


Export citation

References

  • S. M. Ulam, Problems in Modern Mathematics, chapter 6, John Wiley & Sons, New York, NY, USA, 1940.
  • D. H. Hyers, ``On the stability of the linear functional equation,'' Proceedings of the National Academy of Sciences of the United States of America, vol. 27, pp. 222--224, 1941.
  • Th. M. Rassias, ``On the stability of the linear mapping in Banach spaces,'' Proceedings of the American Mathematical Society, vol. 72, no. 2, pp. 297--300, 1978.
  • Z. Gajda, ``On stability of additive mappings,'' International Journal of Mathematics and Mathematical Sciences, vol. 14, no. 3, pp. 431--434, 1991.
  • T. Aoki, ``On the stability of the linear transformation in Banach spaces,'' Journal of the Mathematical Society of Japan, vol. 2, pp. 64--66, 1950.
  • P. W. Cholewa, ``Remarks on the stability of functional equations,'' Aequationes Mathematicae, vol. 27, no. 1-2, pp. 76--86, 1984.
  • P. Găvruţa, ``A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings,'' Journal of Mathematical Analysis and Applications, vol. 184, no. 3, pp. 431--436, 1994.
  • A. Grabiec, ``The generalized Hyers-Ulam stability of a class of functional equations,'' Publicationes Mathematicae Debrecen, vol. 48, no. 3-4, pp. 217--235, 1996.
  • D. H. Hyers, G. Isac, and Th. M. Rassias, Stability of Functional Equations in Several Variables, vol. 34 of Progress in Nonlinear Differential Equations and Their Applications, Birkhäuser, Boston, Mass, USA, 1998.
  • G. Isac and Th. M. Rassias, ``On the Hyers-Ulam stability of $\psi $-additive mappings,'' Journal of Approximation Theory, vol. 72, no. 2, pp. 131--137, 1993.
  • Th. M. Rassias, Ed., Functional Equations and Inequalities, vol. 518 of Mathematics and Its Applications, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2000.
  • Th. M. Rassias, ``On the stability of functional equations and a problem of Ulam,'' Acta Applicandae Mathematicae, vol. 62, no. 1, pp. 23--130, 2000.
  • Th. M. Rassias, ``On the stability of functional equations in Banach spaces,'' Journal of Mathematical Analysis and Applications, vol. 251, no. 1, pp. 264--284, 2000.
  • J. M. Rassias, ``On approximation of approximately linear mappings by linear mappings,'' Bulletin des Sciences Mathématiques, vol. 108, no. 4, pp. 445--446, 1984.
  • J. M. Rassias, ``On approximation of approximately linear mappings by linear mappings,'' Journal of Functional Analysis, vol. 46, no. 1, pp. 126--130, 1982.
  • J. M. Rassias, ``Solution of the Ulam stability problem for quartic mappings,'' Glasnik Matematički, vol. 34(54), no. 2, pp. 243--252, 1999.
  • J. M. Rassias, ``Complete solution of the multi-dimensional problem of Ulam,'' Discussiones Mathematicae, vol. 14, pp. 101--107, 1994.
  • J. M. Rassias, ``On the stability of a multi-dimensional Cauchy type functional equation,'' in Geometry, Analysis and Mechanics, pp. 365--376, World Scientific, River Edge, NJ, USA, 1994.
  • J. M. Rassias, ``Solution of a stability problem of Ulam,'' in Functional Analysis, Approximation Theory and Numerical Analysis, pp. 241--249, World Scientific, River Edge, NJ, USA, 1994.
  • J. M. Rassias, ``Solution of a stability problem of Ulam,'' Discussiones Mathematicae, vol. 12, pp. 95--103, 1992.
  • J. M. Rassias, ``Solution of a problem of Ulam,'' Journal of Approximation Theory, vol. 57, no. 3, pp. 268--273, 1989.
  • J. M. Rassias, ``On a new approximation of approximately linear mappings by linear mappings,'' Discussiones Mathematicae, vol. 7, pp. 193--196, 1985.
  • J. M. Rassias, ``Solution of the Ulam stability problem for cubic mappings,'' Glasnik Matematički, vol. 36(56), no. 1, pp. 63--72, 2001.
  • J. M. Rassias, ``Solution of the Ulam problem for cubic mappings,'' Analele Universităţii din Timişoara. Seria Matematică-Informatică, vol. 38, no. 1, pp. 121--132, 2000.
  • K.-W. Jun and H.-M. Kim, ``The generalized Hyers-Ulam-Rassias stability of a cubic functional equation,'' Journal of Mathematical Analysis and Applications, vol. 274, no. 2, pp. 267--278, 2002.
  • J. M. Rassias, ``Solution of the Ulam stability problem for quartic mappings,'' The Journal of the Indian Mathematical Society, vol. 67, no. 1--4, pp. 169--178, 2000.
  • W.-G. Park and J.-H. Bae, ``On a bi-quadratic functional equation and its stability,'' Nonlinear Analysis: Theory, Methods & Applications, vol. 62, no. 4, pp. 643--654, 2005.
  • J. K. Chung and P. K. Sahoo, ``On the general solution of a quartic functional equation,'' Bulletin of the Korean Mathematical Society, vol. 40, no. 4, pp. 565--576, 2003.
  • L. Cădariu, ``Fixed points in generalized metric space and the stability of a quartic functional equation,'' Buletinul Štiinţific al Universităţii Politehnica din Timişoara. Seria Matematică-Fizică, vol. 50(64), no. 2, pp. 25--34, 2005.
  • S. H. Lee, S. M. Im, and I. S. Hwang, ``Quartic functional equations,'' Journal of Mathematical Analysis and Applications, vol. 307, no. 2, pp. 387--394, 2005.
  • A. Najati, ``On the stability of a quartic functional equation,'' Journal of Mathematical Analysis and Applications, vol. 340, no. 1, pp. 569--574, 2008.
  • C.-G. Park, ``On the stability of the orthogonally quartic functional equation,'' Bulletin of the Iranian Mathematical Society, vol. 31, no. 1, pp. 63--70, 2005.
  • E. Thandapani, K. Ravi, and M. Arunkumar, ``On the solution of the generalized quartic functional equation,'' Far East Journal of Applied Mathematics, vol. 24, no. 3, pp. 297--312, 2006.
  • K. Ravi, M. Arunkumar, and J. M. Rassias, ``Ulam stability for the orthogonally general Euler-Lagrange type functional equation,'' International Journal of Mathematics and Statistics, vol. 3, no. A08, pp. 36--46, 2008. \endthebibliography